Brazilian Journal of Physics
On-line version ISSN 1678-4448
KRUG, Joachim. Phase separation in disordered exclusion models. Braz. J. Phys. [online]. 2000, vol.30, n.1, pp. 97-104. ISSN 1678-4448. http://dx.doi.org/10.1590/S0103-97332000000100009.
The effect of quenched disorder in the one-dimensional asymmetric exclusion process is reviewed. Both particlewise and sitewise disorder generically induce phase separation in a range of densities. In the particlewise case the existence of stationary product measures in the homogeneous phase implies that the critical density can be computed exactly, while for sitewise disorder only bounds are available. The coarsening of phase-separated domains starting from a homogeneous initial condition is addressed using scaling arguments and extremal statistics considerations. Some of these results have been obtained previously in the context of directed polymers subject to columnar disorder.